Hail, Pike
- When
- May 15, 10:57 AM CST
- Where
- Pike County, Chatawa
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 31.070, -90.470
Dime to penny size hail was observed.
Isolated strong to severe thunderstorms developed in an unstable atmosphere across south Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in an unstable atmosphere across south Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 15, 1:49 AM CST, 9 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 249 AM CDT TUE MAY 15 2007 .SYNOPSIS... FRONTAL SYSTEM FROM YESTERDAY HAS DISSIPATED. SURFACE HIGH OFF THE CAROLINA COAST HAS TAKEN OVER WITH EAST TO SOUTHEAST SURFACE FLOW ACROSS THE AREA. DEWPOINTS HAVE REBOUNDED INTO THE MIDDLE TO UPPER 60S ACROSS THE AREA WITH SOME LIGHT FOG. COLD FRONT FROM DSM TO AMA WILL BE APPROACHING THE AREA OVER THE NEXT 36 HOURS. && .SHORT TERM... SENSIBLE WEATHER PROBLEMS WILL BE MAINLY OVER THE NEXT 48 HOURS...CONVECTIVE ACTIVITY. CERTAINLY PLENTY OF MESOSCALE BOUNDARIES LEFT OVER FROM SCATTERED CONVECTION OF THE PAST FEW DAYS. AIRMASS REMAINS UNSTABLE WITH LIFTED OF -8 AND CAPES AROUND 3000 FORECAST THIS AFTERNOON ON GFS MODEL SOUNDINGS. ADD THE BOUNDARIES TO THE USUAL SEA BREEZE BOUNDARY...AND INGREDIENTS ARE THERE FOR SCATTERED CONVECTION TO DEVELOP...PROBABLY AROUND 18Z OR 19Z. WILL BUMP UP THE AREAL COVERAGE A LITTLE BIT TODAY TO THE HIGH CHANCE RANGE. ALTHOUGH THE WET-BULB ZERO LEVEL HAS COME UP A LITTLE AND 500 MB TEMPS HAVE WARMED A LITTLE...STILL POTENTIAL FOR LARGE HAIL WITH A FEW OF THESE STORMS. WILL CONTINUE MENTION IN HWO. WITH TRIGGER TEMPERATURES AROUND 80...CANT SEE HIGHS GETTING MUCH PAST MID 80S EVEN IN AREAS THAT DONT SEE RAIN. PRECIPITATION SHOULD DIE OUT IN MOST AREAS BY ABOUT 02Z OR SO. WEDNESDAY SHOULD BE A REPEAT OF TODAY FOR THE MOST PART...WITH ONE EXCEPTION. FRONTAL SYSTEM WILL BE APPROACHING DURING THE AFTERNOON...PROVIDING ANOTHER FOCUS FOR CONVECTION. WILL GO WITH LIKELY POPS NORTH...HIGH CHANCE SOUTH. FRONTAL SYSTEM WILL MOVE THROUGH THE ENTIRE AREA...INCLUDING MARINE ZONES...OVERNIGHT WEDNESDAY NIGHT...WITH ALL AREAS DRY BY THURSDAY MORNING. CHANCE POPS WILL SUFFICE FOR WEDNESDAY NIGHT. SKIES WILL CLEAR OUT DURING THE DAY ON THURSDAY...WITH DRIER AND SLIGHTLY COOLER AIR MOVING INTO THE AREA AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS THE OHIO VALLEY. HIGH TEMPERATURES PROBABLY 5 DEGREES BELOW NORMAL EVEN WITH FULL SUN ON THURSDAY. && .LONG TERM... EAST COAST TROF WILL GRADUALLY MOVE OFF THE COAST OVER THE WEEKEND. NORTHWEST FLOW FOR OUR AREA WILL GRADUALLY BE REPLACED BY UPPER RIDGE BY EARLY NEXT WEEK. HIGH PRESSURE OVER THE OHIO AND TENNESSEE RIVER VALLEYS WILL KEEP THE EXTENDED FORECAST DRY...WITH TEMPERATURES BELOW NORMAL...ESPECIALLY AT NIGHT. HUMIDITY LEVELS WILL BE RATHER PLEASANT FOR LATE MAY ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 64 82 58 / 50 30 60 30 BTR 84 67 83 61 / 50 30 60 30 MSY 83 70 83 67 / 50 30 50 30 GPT 81 66 83 62 / 40 30 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35/RSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT TUE MAY 15 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-160100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1130 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AFTERNOON SEA BREEZES WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS TODAY. ACTIVITY IS STARTING EARLIER TODAY DUE TO THE TROPICAL AIRMASS THAT IS IN PLACE. BECAUSE OF THIS...THE THREAT OF SEVERE THUNDERSTORMS IS MUCH LOWER TODAY. THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAINFALL DUE TO WEAK WINDS IN THE UPPER ATMOSPHERE. A FEW OF THE STRONGEST STORMS COULD ALSO PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS...ALONG WITH HEAVY RAINFALL. FOR THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER... ACTIVATION MAY BE NECESSARY ON WEDNESDAY. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1001 AM CDT TUE MAY 15 2007 LAZ059-067-151543- LOWER LAFOURCHE-UPPER LAFOURCHE- 1001 AM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS AFFECTING GOLDEN MEADOWS... A CLUSTER OF STRONG THUNDERSTORMS WERE SLOWLY MOVING NORTHWEST ACROSS GOLDEN MEADOW. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT GOLDEN MEADOWS AND GALLIANO THROUGH 1030 AM. IN ADDITION...THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL. PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS HEARD OR THREATENING WEATHER APPROACHES. 18
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime to penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30768.